Drought, Bee
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
A strong upper level high pressure system persisted over South Texas for much of the month of August. Record breaking heat occurred over portions of South Texas with the average temperature at Corpus Christi International Airport ranked as the hottest August on record.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A strong upper level high pressure system persisted over South Texas for much of the month of August. Record breaking heat occurred over portions of South Texas with the average temperature at Corpus Christi International Airport ranked as the hottest August on record. Below normal to well below rainfall was received across the region because of the upper level high pressure system. A couple of rainfall events occurred over the Victoria Crossroads into the northern Coastal Bend where 1 to 2 inches of rain fell during the month. But rainfall for the month was 2 to 3 inches below normal for all of South Texas.
The severe drought persisted over southern portions of the Brush Country east into the Coastal Bend and deteriorated to exceptional drought from southern Duval County eastward to Kleberg County by the end of the month. The abundant rains from July sustained the northern portions of the Brush Country to the Victoria Crossroads during the month.
The combined capacity of the Corpus Christi reservoir system approached 40 percent during the month. Voluntary water restrictions continued for the city of Corpus Christi but mandatory water restrictions go into effect once the capacity falls below 40 percent. The city of Laredo was also under voluntary water restrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, and King Ranch Santa Gertrudis District.
Soil moisture levels fell to short to very short over the southern Coastal Bend into the western Brush Country. The extremely hot temperatures continued to dry out range land, pastures, and stock ponds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 31, 10:52 PM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1152 PM CDT TUE JUL 31 2012 .DISCUSSION...UPDATED FOR THE 06Z AVIATION DISCUSSION. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. A WEAK TO MODERATE SOUTHERLY LLJ WILL MIX DOWN WEDNESDAY MORNING ALLOWING FOR WINDS TO BECOME BREEZY FOR THE EASTERN 3 TAF SITES...WITH LRD WINDS STRENGTHENING LATE. SEABREEZE DEVELOPMENT IN THE AFTERNOON WILL LEAD TO A SOUTHEASTERLY FLOW...WITH WINDS THEN DECOUPLING THROUGH THE EVENING HOURS. A DRY AIRMASS IN PLACE SHOULD KEEP SKC TO FEW. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 99 77 99 78 / 0 0 0 0 0 VICTORIA 75 96 74 97 77 / 0 0 0 0 0 LAREDO 78 107 79 106 79 / 0 0 0 0 0 ALICE 74 103 75 103 76 / 0 0 0 0 0 ROCKPORT 80 92 80 92 82 / 0 0 0 0 0 COTULLA 75 106 75 104 76 / 0 0 0 0 0 KINGSVILLE 75 100 76 99 76 / 0 0 0 0 0 NAVY CORPUS 79 91 79 91 81 / 0 0 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 445 AM CDT TUE JUL 31 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-010945- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 445 AM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES BETWEEN 105 TO 109 DEGREES MAY OCCUR BRIEFLY ACROSS THE COASTAL BEND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES RANGING FROM 105 TO 109 WILL OCCUR DURING THE AFTERNOON THROUGH EARLY EVENING HOURS WEDNESDAY THROUGH MONDAY ACROSS PORTIONS OF SOUTH TEXAS. AN ELEVATED FIRE DANGER MAY OCCUR DURING THE AFTERNOON HOURS WEDNESDAY THROUGH SATURDAY ACROSS PORTIONS OF THE INLAND COASTAL BEND AND BRUSH COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/JR
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
Drought deteriorated to exceptional status over southern portion of the county by the latter half of the month.
Drought deteriorated to exceptional status over southern portion of the county by the latter half of the month.
Drought deteriorated to exceptional status over southern portion of the county by the latter half of the month.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406834, 406836, 406837, 406838, 406839, 406840, 406842.